Alert archive / Alabama / Heat Advisories in 2011

Heat Advisory 3, NWS Mobile, AL

August 5, 20117 counties in Alabama; Wayne County, Mississippi

NWS Mobile, AL issued this heat advisory at Aug 5, 2011, 11:55 AM CDT for 7 counties in Alabama; Wayne County, Mississippi. It took effect at Aug 5, 2011, 12:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 5, 2011, 11:55 AM CDT (16:55 UTC)
In effect from
Aug 5, 2011, 12:00 PM CDT
Expired
Aug 5, 2011, 6:00 PM CDT
In force
6 hr
Issued by
NWS Mobile, AL

Counties Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wayne County, MS

The radar

The Mobile radar (KMOB), 110 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 4.9 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2011-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 342 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2011-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
342 J/kg
Mixed-layer CIN
-269 J/kg
Mixed-layer LCL
1015 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

226 
WWUS74 KMOB 051655
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1155 AM CDT FRI AUG 5 2011

...AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT THIS AFTERNOON FOR
MUCH OF SOUTHEAST MISSISSIPPI...EXTREME SOUTHWEST ALABAMA...AND THE
WESTERN FLORIDA PANHANDLE...

...AN EXCESSIVE HEAT ADVISORY HAS REPLACED THE EXCESSIVE HEAT WARNING
PREVIOUSLY IN EFFECT FOR THIS AFTERNOON FOR INLAND SOUTHWEST AND
MUCH OF SOUTH CENTRAL ALABAMA AND INTERIOR SOUTHEAST MISSISSIPPI...

...AN EXCESSIVE HEAT WATCH REMAINS IN EFFECT FOR SATURDAY
AFTERNOON OVER INTERIOR SOUTHEAST MISSISSIPPI...ALL OF SOUTHWEST
ALABAMA AND THE WESTERN FLORIDA PANHANDLE...

.HOT AND HUMID CONDITIONS WILL AGAIN AFFECT MUCH OF THE AREA TODAY.
DANGEROUSLY HIGH HEAT INDICES OF 110 TO 115 CAN BE EXPECTED ACROSS
THE NORTHWEST FLORIDA PANHANDLE...EXTREME SOUTHWEST ALABAMA AND MUCH
OF SOUTHEAST MISSISSIPPI...WITH VALUES AROUND 108 FURTHER INLAND. ANY
RELIEF FROM THE HEAT WILL COME FROM SCATTERED SHOWERS OR
THUNDERSTORMS THAT MAY DEVELOP OVER PARTS OF THE AREA THIS AFTERNOON.
SIMILAR CONDITIONS ARE EXPECTED SATURDAY AFTERNOON AND AN EXCESSIVE
HEAT WATCH REMAINS IN EFFECT.

ALZ051>053-055-056-059-060-MSZ067-060100-
/O.CAN.KMOB.EH.W.0003.110805T1700Z-110805T2300Z/
/O.NEW.KMOB.HT.Y.0003.110805T1700Z-110805T2300Z/
/O.CON.KMOB.EH.A.0003.110806T1700Z-110806T2300Z/
CHOCTAW-WASHINGTON-CLARKE-MONROE-CONECUH-ESCAMBIA-COVINGTON-WAYNE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...HOMEWOOD...
MONROEVILLE...EVERGREEN...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...WAYNESBORO
1155 AM CDT FRI AUG 5 2011

...HEAT ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...
...EXCESSIVE HEAT WATCH REMAINS IN EFFECT SATURDAY AFTERNOON...
...EXCESSIVE HEAT WARNING IS CANCELLED AND REPLACED WITH A HEAT
ADVISORY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. THE
EXCESSIVE HEAT WARNING HAS BEEN CANCELLED. 

* PEAK HEAT INDICES...AROUND 108 THIS AFTERNOON AND POTENTIALLY AROUND
  110 SATURDAY AFTERNOON.

* TIMING...HIGHEST HEAT INDICES WILL OCCUR BETWEEN NOON AND 6 PM 
  EACH DAY. 

* IMPACTS...THE RISK OF HEAT RELATED ILLNESSES...INCLUDING HEAR
  STROKE WILL BE GREATLY ELEVATED. RESIDENTS ARE URGED TO MAKE
  PREPARATIONS FOR OPPRESSIVE HEAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED
WITH HEAT INDICES AROUND 108. THE COMBINATION OF HOT TEMPERATURES AND
HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT
ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-
CONDITIONED ROOM...STAY OUT OF THE SUN... AND CHECK UP ON RELATIVES
AND NEIGHBORS.

AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF HOT TEMPERATURES
IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT INDICES OF
110 DEGREES OR HIGHER ARE POSSIBLE. DRINK PLENTY OF FLUIDS... STAY IN
AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON
RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER.

&&

$$

ALZ054-057-058-060100-
/O.CAN.KMOB.EH.W.0003.110805T1700Z-110805T2300Z/
/O.CON.KMOB.EH.A.0003.110806T1700Z-110806T2300Z/
WILCOX-BUTLER-CRENSHAW-
INCLUDING THE CITIES OF...CAMDEN...PINE HILL...GREENVILLE...
LUVERNE...BRANTLEY
1155 AM CDT FRI AUG 5 2011

...EXCESSIVE HEAT WATCH REMAINS IN EFFECT SATURDAY AFTERNOON...
...EXCESSIVE HEAT WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE
EXCESSIVE HEAT WARNING. AFTERNOON HEAT INDICES WILL TOP OUT AROUND
105 THIS AFTERNOON BUT WILL NOT SATISFY HEAT WARNING CRITERIA.

* PEAK HEAT INDICES...AROUND 105 THIS AFTERNOON BUT POTENTIALLY
  AROUND 110 SATURDAY AFTERNOON.

* TIMING...HIGHEST HEAT INDICES WILL OCCUR BETWEEN NOON AND 6 PM 
  EACH DAY. 

* IMPACTS...THE RISK OF HEAT RELATED ILLNESSES...INCLUDING HEAR
  STROKE WILL BE GREATLY ELEVATED. RESIDENTS ARE URGED TO MAKE
  PREPARATIONS FOR OPPRESSIVE HEAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF HOT TEMPERATURES
IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT INDICES OF
110 DEGREES OR HIGHER ARE POSSIBLE. DRINK PLENTY OF FLUIDS... STAY IN
AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON
RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER.

&&

$$

ALZ061>064-FLZ001>006-MSZ075-076-078-079-060100-
/O.CON.KMOB.EH.W.0003.110805T1700Z-110805T2300Z/
/O.CON.KMOB.EH.A.0003.110806T1700Z-110806T2300Z/
UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN-
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-PERRY-GREENE-
STONE-GEORGE-
INCLUDING THE CITIES OF...MOBILE...PRICHARD...SARALAND...
BAY MINETTE...TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...
FOLEY...SPANISH FORT...CENTURY...FLOMATON...MOLINO...FERRY PASS...
BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...JAY...
PACE...MILTON...CRESTVIEW...WRIGHT...NICEVILLE...SEMINOLE...
EGLIN AFB...RICHTON...BEAUMONT...NEW AUGUSTA...LEAKESVILLE...
MCLAIN...WIGGINS...LUCEDALE
1155 AM CDT FRI AUG 5 2011

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...
...EXCESSIVE HEAT WATCH REMAINS IN EFFECT SATURDAY AFTERNOON...

* PEAK HEAT INDICES...110 TO 115 EACH AFTERNOON.

* TIMING...HIGHEST HEAT INDICES WILL OCCUR BETWEEN NOON AND 6 PM 
  EACH DAY. 

* IMPACTS...THE RISK OF HEAT RELATED ILLNESSES...INCLUDING HEAR
  STROKE WILL BE GREATLY ELEVATED. RESIDENTS ARE URGED TO MAKE
  PREPARATIONS FOR OPPRESSIVE HEAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR WHERE THE HEAT INDEX
RISES TO OR ABOVE 110 DEGREES. HEAT INDEX VALUES THIS HIGH CAN
CAUSE EVEN THE MOST PHYSICALLY FIT TO SUCCUMB TO HEAT EXHAUSTION
OR EVEN WORSE...DEADLY HEAT STROKE. DRINK PLENTY OF WATER...STAY
IN AN AIR-CONDITIONED ROOM AND STAY OUT OF THE SUN.

AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF HOT TEMPERATURES
IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT INDICES OF
110 DEGREES OR HIGHER ARE POSSIBLE. DRINK PLENTY OF FLUIDS... STAY IN
AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON
RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER.

&&

$$
1 follow-up statement
823 
WWUS74 KMOB 051851
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
151 PM CDT FRI AUG 5 2011

...AN EXCESSIVE HEAT WARNING IS IN EFFECT THIS AFTERNOON AND SATURDAY
AFTERNOON FOR MUCH OF SOUTHEAST MISSISSIPPI...EXTREME SOUTHWEST
ALABAMA...AND THE WESTERN FLORIDA PANHANDLE...

...A HEAT ADVISORY IS IN EFFECT THIS AFTERNOON AND SATURDAY
AFTERNOON FOR INLAND SOUTHWEST AND MUCH OF SOUTH CENTRAL ALABAMA AND
INTERIOR SOUTHEAST MISSISSIPPI...

.HOT AND HUMID CONDITIONS WILL CONTINUE TO AFFECT THE AREA THROUGH
SATURDAY. DANGEROUSLY HIGH AFTERNOON HEAT INDICES OF UP TO 110 TO 115
CAN BE EXPECTED ACROSS THE NORTHWEST FLORIDA PANHANDLE...EXTREME
SOUTHWEST ALABAMA AND MUCH OF SOUTHEAST MISSISSIPPI...WITH VALUES
AROUND 108 FURTHER INLAND. ANY RELIEF FROM THE HEAT WILL COME FROM
SCATTERED SHOWERS OR THUNDERSTORMS THAT MAY DEVELOP OVER PARTS OF THE
AREA EACH AFTERNOON.

ALZ054-057-058-052000-
/O.CAN.KMOB.EH.A.0003.110806T1700Z-110806T2300Z/
WILCOX-BUTLER-CRENSHAW-
151 PM CDT FRI AUG 5 2011

...EXCESSIVE HEAT WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE EXCESSIVE
HEAT WATCH. AFTERNOON HEAT INDICES WILL TOP OUT AROUND 105 BOTH THIS
AFTERNOON AND SATURDAY AFTERNOON BUT REMAIN BELOW EXCESSIVE HEAT
WARNING CRITERIA.

$$

ALZ061>064-FLZ001>006-MSZ075-076-078-079-060300-
/O.UPG.KMOB.EH.A.0003.110806T1700Z-110806T2300Z/
/O.NEW.KMOB.EH.W.0004.110806T1700Z-110806T2300Z/
/O.CON.KMOB.EH.W.0003.000000T0000Z-110805T2300Z/
UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN-
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-PERRY-GREENE-
STONE-GEORGE-
INCLUDING THE CITIES OF...MOBILE...PRICHARD...SARALAND...
BAY MINETTE...TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...
FOLEY...SPANISH FORT...CENTURY...FLOMATON...MOLINO...FERRY PASS...
BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...JAY...
PACE...MILTON...CRESTVIEW...WRIGHT...NICEVILLE...SEMINOLE...
EGLIN AFB...RICHTON...BEAUMONT...NEW AUGUSTA...LEAKESVILLE...
MCLAIN...WIGGINS...LUCEDALE
151 PM CDT FRI AUG 5 2011

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 6 PM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED AN EXCESSIVE
HEAT WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CDT SATURDAY.
THE EXCESSIVE HEAT WATCH IS NO LONGER IN EFFECT. 

* PEAK HEAT INDICES...UP TO 110 TO 115 EACH AFTERNOON.

* TIMING...HIGHEST HEAT INDICES WILL OCCUR BETWEEN NOON AND 6 PM 
  EACH DAY. 

* IMPACTS...THE RISK OF HEAT RELATED ILLNESSES...INCLUDING HEAR
  STROKE WILL BE GREATLY ELEVATED. RESIDENTS ARE URGED TO MAKE
  PREPARATIONS FOR OPPRESSIVE HEAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY
HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND
HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH
HEAT INDICES OF 110 DEGREES OR HIGHER ARE LIKELY. DRINK PLENTY OF
FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND
CHECK UP ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER.

&&

$$

ALZ051>053-055-056-059-060-MSZ067-060300-
/O.UPG.KMOB.EH.A.0003.110806T1700Z-110806T2300Z/
/O.NEW.KMOB.HT.Y.0004.110806T1700Z-110806T2300Z/
/O.CON.KMOB.HT.Y.0003.000000T0000Z-110805T2300Z/
CHOCTAW-WASHINGTON-CLARKE-MONROE-CONECUH-ESCAMBIA-COVINGTON-WAYNE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...HOMEWOOD...
MONROEVILLE...EVERGREEN...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...WAYNESBORO
151 PM CDT FRI AUG 5 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 6 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 6 PM CDT SATURDAY. THE
EXCESSIVE HEAT WATCH IS NO LONGER IN EFFECT. 

* PEAK HEAT INDICES...AROUND 108 EACH AFTERNOON.

* TIMING...HIGHEST HEAT INDICES WILL OCCUR BETWEEN NOON AND 6 PM 
  EACH DAY. 

* IMPACTS...THE RISK OF HEAT RELATED ILLNESSES...INCLUDING HEAR
  STROKE WILL BE GREATLY ELEVATED. RESIDENTS ARE URGED TO MAKE
  PREPARATIONS FOR OPPRESSIVE HEAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED.
THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO
CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY
OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...
AND CHECK UP ON RELATIVES AND NEIGHBORS.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this heat advisory went out at Aug 5, 5:32 AM CDT, 6 hours 23 minutes earlier.

Area forecast discussion, Aug 5, 5:32 AM CDT, 6 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
532 AM CDT FRI AUG 5 2011

.SHORT TERM (TODAY AND TONIGHT)...THE FORECAST AREA REMAINS ON THE
EASTERN PERIPHERY OF A STRONG UPPER RIDGE. THIS WILL MAINTAIN THE
VERY HOT AND HUMID CONDITIONS FOR TODAY. HIGH TEMPS IN THE MID AND
UPPER 90S COMBINED WITH DEWPOINTS IN THE MID TO UPPER 70S WILL AGAIN
CREATE DANGEROUS HEAT INDEX VALUES OF AROUND 110...TO 115 DEGREES IN
SOME AREAS...THIS AFTERNOON. AN EXCESSIVE HEAT WARNING REMAINS IN
EFFECT FOR THE ENTIRE FCST AREA. THE ONLY RELIEF WILL BE IN THE FORM
OF SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP DURING THE
AFTERNOON. THE THUNDERSTORMS WILL AGAIN MOVE TOWARD THE SOUTH DUE TO
THE NORTHERLY UPPER FLOW. DUE TO THE EXTREME HEAT AND HUMIDITY...A
FEW OF THE STORMS COULD AGAIN BECOME STRONG WITH GUSTY WINDS AND
FREQUENT LIGHTNING THE MAIN THREATS. MUGGY CONDITIONS CONTINUE
OVERNIGHT WITH LOWS IN THE MID AND UPPER 70S. 13/JC

THIS AFTERNOON'S WET MICROBURST RISK: MODERATE

&&

.LONG TERM (SATURDAY THROUGH THURSDAY)...UPPER RIDGING FINALLY BEGINS
TO LOOSEN IT'S GRIP ON THE AREA SATURDAY...AND EVEN MORE SO SUNDAY
THROUGH THURSDAY OF NEXT WEEK AS THE RIDGE SHIFTS WEST AND A WEAK
UPPER TROF DEVELOPS OVER THE EASTERN THIRD OF THE COUNTRY. WITH
THIS...TEMPERATURES WILL COOL SLIGHTLY WITH HIGHS COOLING FROM THE
UPPER 90S EARLY IN THE PERIOD TO THE LOW/MID 90S BY PERIODS END. LOWS
EXPECTED TO BE IN THE MIDDLE 70S THROUGH THE PERIOD. FOR
SATURDAY...WILL MAINTAIN THE EXCESSIVE HEAT WATCH BUT CURRENT GRIDS
INDICATE MAX HI'S IN THE MORE USUAL 103 TO 108 DEGREE RANGE...SO WE
MAY NOT HAVE TO UPGRADE THIS TO AN EXCESSIVE HEAT WARNING. HEAT
ADVISORY CRITERIA MORE LIKELY. EVEN SO...HEAT INDICES WILL STILL BE
100 DEGREES PLUS SATURDAY INTO THE MIDDLE PART OF NEXT WEEK (IT IS
AUGUST AFTER ALL). AS THE RIDGE BREAKS DOWN AND NORTHWESTERLY FLOW
ALOFT BECOMES MORE DOMINANT...OCCASIONAL UPPER LEVEL DISTURBANCES
WILL DROP DOWN ACROSS THE FCST AREA. THESE DISTURBANCES...COMBINED
WITH INSTABILITIES DUE TO AFTERNOON HEATING...WILL RESULT IN
SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
THROUGH THE PERIOD. 12/DS

&&

AVIATION (12Z ISSUANCE)...VFR CONDITIONS EXPECTED THROUGH LATE
MORNING BEFORE SCATTERED SHOWERS AND THUNDERSTORMS DEVELOP IN THE
AFTERNOON. MVFR CONDITIONS ARE POSSIBLE IN AND NEAR THUNDERSTORMS.
VFR CONDITIONS RETURN OVERNIGHT. 13/JC

&&

.MARINE...A RIDGE OF HIGH PRESSURE WILL REMAIN ACROSS THE NORTHERN
GULF THROUGH MUCH OF THE WEEK. THIS WILL MAINTAIN A GENERALLY LIGHT
WEST TO SOUTHWEST FLOW THROUGH MUCH OF THE PERIOD. ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED...ESPECIALLY
DURING THE LATE NIGHT AND EARLY MORNING HOURS. SEAS WILL REMAIN
GENERALLY 1 TO 3 FEET THROUGH THE PERIOD. 13/JC

&&

.FIRE WEATHER...AN UPPER LEVEL HIGH OVER THE PLAINS WILL BRING DEEP
MIXING AND VERY HIGH DISPERSION EVEN WITH A LIGHT MIXING LAYER FLOW.
AN UPPER LEVEL SYSTEM WILL WORK ITS WAY AROUND THE EAST SIDE OF THE
HIGH PRESSURE RIDGE OVER THE WEEKEND AND INTO THE EARLY PART OF NEXT
WEEK...LOWERING MAX TEMPERATURES SLIGHTLY SUNDAY THROUGH TUESDAY.
RELATIVE HUMIDITY VALUES REMAIN HIGH...WELL ABOVE CRITICAL LEVELS.
SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE EACH DAY THROUGH THE
FCST PERIOD. 12/DS

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      96  76  94  76 /  40  20  40  20
PENSACOLA   95  78  93  78 /  30  20  30  20
DESTIN      93  80  92  80 /  20  20  30  20
EVERGREEN   98  74  96  74 /  30  30  50  20
WAYNESBORO  98  74  96  74 /  40  30  40  20
CAMDEN      99  75  96  75 /  40  30  50  20
CRESTVIEW   97  74  96  74 /  30  20  30  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...EXCESSIVE HEAT WARNING FROM NOON FRIDAY TO 6 PM FRIDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...AND WILCOX.

     EXCESSIVE HEAT WATCH FROM NOON SATURDAY TO 6 PM SATURDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...AND WILCOX.

FL...EXCESSIVE HEAT WARNING FROM NOON FRIDAY TO 6 PM FRIDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     EXCESSIVE HEAT WATCH FROM NOON SATURDAY TO 6 PM SATURDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...EXCESSIVE HEAT WARNING FROM NOON FRIDAY TO 6 PM FRIDAY FOR THE
     FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
     WAYNE.

     EXCESSIVE HEAT WATCH FROM NOON SATURDAY TO 6 PM SATURDAY FOR THE
     FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
     WAYNE.

GM...NONE.
&&
Hazardous weather outlook, Aug 5, 5:05 AM CDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
505 AM CDT FRI AUG 5 2011

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-061015-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
505 AM CDT FRI AUG 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR
SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE
WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT AGAIN TODAY FOR THE ENTIRE
FORECAST AREA AS AFTERNOON HEAT INDICES ARE EXPECTED TO ONCE AGAIN
RISE INTO THE 110 TO 115 DEGREE RANGE. REMEMBER...HEAT INDICES ARE
DEVISED FOR SHADY...LIGHT WIND AREAS. EXPOSURE TO FULL SUNSHINE CAN
INCREASE HEAT INDICES BY AS MUCH AS 15 DEGREES.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN
FRIDAY AFTERNOON...PRODUCING SOME GUSTY WINDS...LOCALIZED HEAVY RAIN
AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

EXCESSIVE HEAT IS EXPECTED TO CONTINUE AT LEAST THROUGH THE
WEEKEND...WITH AFTERNOON HEAT INDICES RISING TO AROUND 110 ON
SATURDAY...THEN LIKELY IN THE 105 TO 110 DEGREE RANGE ON SUNDAY.
EVERYONE IS ENCOURAGED TO PRACTICE THEIR HOT WEATHER SAFETY TIPS.

SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY IN THE AFTERNOONS WITH
LOCALLY HEAVY DOWNPOURS AND FREQUENT LIGHTNING WITH THE STRONGER
STORMS POSSIBLE MOST ANY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED
THROUGH THURSDAY.

In the hours before

Special weather statement, Aug 5, 7:54 AM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
754 AM CDT FRI AUG 5 2011

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-060000-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE...
TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA...
FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...
MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW...
WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE...
EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON...BEAUMONT...
NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE
754 AM CDT FRI AUG 5 2011

...DANGEROUS HEAT EXPECTED TO CONTINUE FOR SEVERAL MORE DAYS...

THE COMBINATION OF HIGH TEMPERATURES IN THE UPPER 90S TO AROUND THE
100 DEGREE MARK AND A VERY MUGGY AIRMASS WILL SUPPORT DANGEROUS...
POTENTIALLY DEADLY HEAT INDEX VALUES IN THE 110 TO 115 DEGREE RANGES
AGAIN TODAY.

WITH EXCESSIVE HEAT IMPACTING THE GULF COAST...THE PUBLIC SHOULD BE
VIGILANT AND ALERT TO THE WARNING SIGNS OF HEAT RELATED ILLNESSES.

HEAT RELATED ILLNESSES OCCUR WHEN THE BODY'S TEMPERATURE CONTROL
SYSTEM IS OVERLOADED. DRINK PLENTY OF WATER...STAY IN AIR
CONDITIONED AREAS AND KEEP OUT OF DIRECT SUNLIGHT WHICH CAN BE SOME
20 DEGREES HOTTER ON THE HEAT INDEX.

INDIVIDUALS WITH HEART PROBLEMS...POOR CIRCULATION...DIABETES...A
PREVIOUS STROKE OR OBESITY ARE AT GREATER RISK OF BECOMING SICK IN
HOT WEATHER. HEAT RELATED ILLNESSES MAY INCREASE AMONG PEOPLE USING
MEDICATIONS FOR HIGH BLOOD PRESSURE...NERVOUSNESS OR DEPRESSION. THE
PUBLIC SHOULD ALSO CHECK ON NEIGHBORS AND ENSURE PETS HAVE PLENTY OF
FRESH WATER TO DRINK AND A SHADY PLACE TO COOL OFF.

HEAT STROKE...SOMETIMES CALLED SUNSTROKE...IS THE MOST SERIOUS HEAT
RELATED ILLNESS. IT OCCURS WHEN THE BODY BECOMES UNABLE TO CONTROL
ITS TEMPERATURE. THE BODY'S TEMPERATURE RISES RAPIDLY...THE SWEATING
MECHANISM FAILS AND THE BODY IS UNABLE TO COOL DOWN. BODY TEMPERATURE
MAY RISE TO 106 DEGREES FAHRENHEIT OR HIGHER WITHIN 10 TO 15
MINUTES. HEAT STROKE CAN CAUSE DEATH OR PERMANENT DISABILITY IF
EMERGENCY TREATMENT IS NOT PROVIDED.

WARNING SIGNS OF HEAT STROKE VARY...BUT INCLUDE THE FOLLOWING:

AN EXTREMELY HIGH BODY TEMPERATURE (ABOVE 103 DEGREES
FAHRENHEIT)...RED...HOT AND DRY SKIN...IN WHICH THERE IS NO
SWEATING...RAPID...STRONG PULSE...THROBBING
HEADACHE...DIZZINESS...NAUSEA...CONFUSION...AND OR UNCONSCIOUSNESS.

GET THE PERSON TO A SHADY AREA...COOL RAPIDLY IN A TUB OF COOL
WATER...PLACE IN A COOL SHOWER...SPRAY WITH COOL WATER FROM A GARDEN
HOSE...SPLASH WITH COOL WATER...OR...IF THE HUMIDITY IS LOW...PLACE
IN A COOL...WET SHEET AND FAN VIGOROUSLY. MONITOR BODY TEMPERATURE
AND CONTINUE COOLING EFFORTS UNTIL THE PERSON'S BODY TEMPERATURE
DROPS TO 101 TO 102 DEGREES FAHRENHEIT. IF EMERGENCY MEDICAL
PERSONNEL ARE DELAYED...CALL A HOSPITAL EMERGENCY ROOM FOR FURTHER
INSTRUCTIONS.

FOLLOW THESE PREVENTIVE MEASURES TO AVOID HEAT ILLNESSES:

DRINK MORE FLUIDS...AVOID BEVERAGES CONTAINING ALCOHOL OR CAFFEINE.
WHEN TEMPERATURES ARE EXTREME...STAY INDOORS...IDEALLY IN AN AIR
CONDITIONED PLACE...TAKE A COOL SHOWER OR BATH...REDUCE OR ELIMINATE
STRENUOUS ACTIVITIES DURING THE HOTTEST TIME OF THE DAY...PROTECT
YOURSELF FROM THE SUN WITH A WIDE BRIMMED HAT...LIGHT COLORED AND
LOOSE FITTING CLOTHING...USE A SUNSCREEN OF SPF 15 OR HIGHER...NEVER
LEAVE PETS OR PEOPLE IN A PARKED VEHICLE.

FOR MORE INFORMATION ON THE HEAT...VISIT WWW.WEATHER.GOV/OM/HEAT/

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 11:58 PM CDTSpecial Marine WarningMOB92 min
Aug 5, 1:51 PM CDTExcessive Heat WarningMOB7 hr
Aug 5, 1:51 PM CDTHeat AdvisoryMOBChoctaw, Clarke, Conecuh, Covington, Escambia, Monroe and 1 more28 hr

Nearby

Heat Advisories in Alabama, 2011Heat Advisories in Mississippi, 2011Every heat advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.